Adverse events high in elders for these 3 drugs

April 2008
Hospice Management Advisor;Apr2008, Vol. 13 Issue 4, p43
The article reports on the findings of a study that examined the adverse events caused by warfarin, insulin, and digoxin. The study showed that one-third of the estimated 177,504 emergency department visits by elderly patients were affected by the adverse effects of these drugs. Meanwhile, it also stated that many of the methods used by emergency nurses to avoid problems with these medications were also helpful for hospice personnel.


Related Articles

  • Take these steps for most common ADE.  // ED Nursing;May2007, Vol. 10 Issue 7, p75 

    The article suggests nursing interventions for patients admitted to the emergency department (ED) for adverse drug events (ADEs). Sandra Bermudez, shift coordinator for the ED at White Memorial Medical Center in Los Angeles, California, states that the intravenous (IV) rate and blood sugar of...

  • Adverse events high in elders for these 3 drugs.  // ED Nursing;Mar2008, Vol. 11 Issue 5, p56 

    A new study found that one-third of ED visits by elderly patients for adverse drug events were caused by warfarin, insulin, and digoxin over a two-year period. EDs should implement interventions to improve medication safety for these three drugs, according to a study from the Centers for Disease...

  • Digoxin overdose.  // Reactions Weekly;12/9/2006, Issue 1131, p15 

    The article presents the case of an older man who experienced olfactory, taste and vision disorders due to digitalism while receiving digoxin. His concomitant medications include itraconazole, levothyroxine sodium, warfarin, and candesartan. Tests showed increased threshold levels in the...

  • Digoxin.  // Reactions Weekly;11/19/2005, Issue 1078, p11 

    This article discusses research on the reported adverse reaction of digoxin. It references a study by G. Goranitou and colleagues in the August 2005 issue of "Acta Cardiologica." The study focused on the case of an old woman who presented with wide QRS tachycardias after receiving digoxin for...

  • Digoxin.  // Reactions Weekly;8/19/2006, Issue 1115, p12 

    This article discusses research being done on the adverse effects of digoxin. It references a study by A. Bagherpour and colleagues in the August 2006 issue of "Anesthesia and Analgesia." During administration of digoxin for spinal anesthesia prior to thrombotic hemorrhoidectomy, a man developed...

  • Digoxin.  // Reactions Weekly;Oct2014, Vol. 1522 Issue 1, p79 

    The article presents a case report of a 68-year-old woman who developed digoxin toxicity after receiving digoxin.

  • Erythromycin/digoxin interaction.  // Reactions Weekly;11/5/2011, Issue 1376, p15 

    The article describes the case of a 75-year-old woman who developed digoxin toxicity while undergoing digoxin therapy for heart failure following erythromycin administration.

  • Clarithromycin/digoxin interaction.  // Reactions Weekly;1/14/2012, Issue 1384, p19 

    The article describes a case of digoxin toxicity in an 83-year-old man, which developed due to a drug interaction between clarithromycin and digoxin.

  • Digoxin.  // Reactions Weekly;7/14/2012, Issue 1410, p18 

    The article describes the case of a 51-year-old man who developed gynaecomastia during treatment with digoxin for mitral valvulopathy of rheumatic origin complicated by arrhythmia with atrial fibrillation.


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics